Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Miami, FL

March 14, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 14, 2007, 8:59 AM EDT for Collier County, Florida. It took effect at Mar 14, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 8:59 AM EDT (12:59 UTC)
In effect from
Mar 14, 2007, 1:00 PM EDT
Expired
Mar 14, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 13:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 141259
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
859 AM EDT WED MAR 14 2007

FLZ063-066-069-070-142300-
/O.NEW.KMFL.FW.W.0023.070314T1700Z-070314T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
859 AM EDT WED MAR 14 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR ALL OF COLLIER...GLADES...AND HENDRY COUNTIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE
SURFACE WITH DAYTIME HEATING ALLOWING RHS TO DROP BELOW 35
PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON. MIN RHS OF AROUND 30
PERCENT ARE EXPECTED ACROSS THE AREA. THE 20 FOOT WINDS WILL ALSO
BE AROUND 15 MPH TODAY ACROSS THIS AREA. THIS DRY AIR AND BREEZY
CONDITIONS...ALONG WITH VERY DRY SOILS...WILL CREATE A HIGH FIRE
DANGER. THEREFORE...HAVE ISSUED A RED FLAG WARNING FOR THE WESTERN
INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA FOR THIS AFTERNOON
INTO EALRY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BAXTER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:18 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 14, 5:18 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
518 AM EDT WED MAR 14 2007

.DISCUSSION...
AFTER BEING NEARLY STATIONARY THE LAST FEW DAYS...THE MID LEVEL
LOW THAT HAS BEEN OVER TEXAS IS BEGINNING TO MOVE EASTWARD. THE
LATEST SUITE OF GUIDANCE SUGGESTS THAT THE LOW WILL ENTER THE
NORTHERN GULF TONIGHT INTO THURSDAY AND WILL BEGIN TO HAVE MORE
OF A DIRECT IMPACT ON SOUTH FLORIDA WEATHER BY THURSDAY. BY
THURSDAY LOW LEVEL SOUTHEASTERLY FLOW WILL BEGIN TO BRING MORE
MOISTURE ACROSS THE REGION...WITH LATEST GFS GUIDANCE SUGGESTING
PRECIPITABLE WATER NEAR 1.5 INCHES BY THURSDAY AFTERNOON. BUT
GUIDANCE SUGGESTS THAT THE LOW WILL BECOME MORE DIFFUSE LATER ON
THURSDAY AND THERE DOES NOT APPEAR TO BE ANY SUPPORTING DYNAMICS
TO ENHANCE LOCAL CONVECTION. BUT GIVEN DAY TIME HEATING ON
THURSDAY AFTERNOON THERE COULD BE A FEW ISOLATED
THUNDERSTORMS...BUT MAINLY GOING FOR SCATTERED SHOWER ACTIVITY AND
POPS PRETTY MUCH 30 PERCENT ACROSS THE CWA. THEN A DEVELOPING COLD
FRONT IS EXPECTED ACROSS THE SOUTHEAST U.S. BY FRIDAY AND THE
TRAILING EDGE OF THAT FRONT IS EXPECTED TO SWEEP THROUGH SOUTH
FLORIDA SATURDAY AND NORTHERLY WINDS BEHIND IT BRINGING IN A
COOLER AIR MASS THROUGH SOUTH FLORIDA SATURDAY AND SUNDAY AND
SLOWLY REBOUNDING THEREAFTER. HOWEVER ITS IMPORTANT TO POINT OUT
THERE THERE CONTINUES TO BE SOME UNCERTAINTY IN THE TIMING OF
THESE EVENTS AND WILL HAVE TO BE ADJUSTED IN THE NEXT DAY OR TWO.

&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED ACROSS SOUTH FLORIDA TERMINALS
TODAY. WITH THE ENHANCED LOCAL PRESSURE GRADIENT AND EASTERLY
SURFACE FLOW THERE WILL LIKELY BE A LACK OF A WEST COAST SEA BREEZE
TODAY. PATCHES OF MOISTURE AND CLOUDINESS WILL COME ACROSS THE
LOCAL ATLANTIC WATERS TODAY WITH OCCASIONAL LIGHT SHOWERS POSSIBLE
AND BRIEF CEILINGS FOR THE EASTERN COASTAL TERMINALS.

&&

.MARINE...
WINDS IN THE 15 TO 20 KNOT RANGE ARE EXPECTED ACROSS LOCAL GULF
AND ATLANTIC WATERS TODAY...THEN SLOWLY SUBSIDING AS WINDS BECOME
MORE EAST SOUTHEAST BY THURSDAY. ACCORDING TO THE LATEST GUIDANCE
NORTHERLY WINDS LATE SATURDAY INTO SUNDAY WILL INTERACT WITH THE
GULF STREAM TO BRING THE SEAS ABOVE 7 FEET BY LATE SATURDAY INTO
SUNDAY...BUT NEED TO EMPHASIZE THAT THE TIMING WILL LIKELY BE
ADJUSTED AS THE GUIDANCE BECOMES MORE CONSISTENT.

&&

.FIRE WEATHER...
GIVEN THE ENHANCED EASTERLY FLOW ACROSS SOUTH FLORIDA...ADDITIONAL
MOISTURE THAT HAS BEEN LACKING IN PREVIOUS DAYS SHOULD MAKE IT
ACROSS ALL COUNTIES. IN ADDITION RECENT SATELLITE IMAGERY SHOWS
THAT CLOUDINESS COMING ACROSS THE REGION FROM THE CENTRAL GULF MAY
ALSO MAKE THE MAXIMUM TEMPERATURES SLIGHTLY LESS THAN PREVIOUS
DAYS. ACCORDING TO THE RELATIVE HUMIDITY FORECAST FOR TODAY THERE
SHOULD BE NO AREAS REACHING CRITICAL THRESHOLDS ACROSS SOUTH
FLORIDA TODAY. EVEN MORE ELEVATED HUMIDITIES ARE EXPECTED ACROSS
SOUTH FLORIDA TOMORROW AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  71  81  71 / 10 10 30 20
FORT LAUDERDALE  80  72  81  72 / 10 10 30 20
MIAMI            81  71  81  71 / 10 10 30 20
NAPLES           84  63  83  66 / -  10 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Mar 14, 6:10 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
610 AM EDT WED MAR 14 2007

FLZ063-066>075-142215-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
603 AM EDT WED MAR 14 2007

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...
...GULF STREAM SEAS UP TO 6 FEET TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF EASTERLY WINDS IN THE 15 TO 20
KNOT RANGE AND LOW TIDES THIS MORNING WILL RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE EAST COAST ATLANTIC BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EAST TO SOUTHEAST WINDS ARE EXPECTED TO CONTINUE INTO FRIDAY
KEEPING THE RISK OF RIP CURRENTS IN THE FORECAST ALONG THE EAST
COAST BEACHES BEFORE WINDS SWING TO A MORE SOUTHERLY DIRECTION BY
FRIDAY NIGHT.

AN UPPER LEVEL TROUGH OVER THE NORTHERN GULF OF MEXICO ON THURSDAY
WILL INFLUENCE SOUTH FLORIDA WEATHER, WITH SCATTERED SHOWERS AND A
CHANCE OF ISOLATED THUNDERSTORMS ON THURSDAY.

A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND.
NORTHERLY WINDS ARE EXPECTED TO INCREASE ACROSS THE COASTAL WATERS
BEHIND THE FRONT AND THIS IS EXPECTED TO CREATE SEAS OF AT LEAST 7 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 6:35 AM EDTMarine Weather StatementMFL23 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.